Rational choice by two sequential criteria
AbstractThis paper contributes to the theory of rational choice under multiple criteria. We perform a preliminary study of the properties of decision made by the sequential application of rational choices. This is then used to obtain a characterization of set-valued choice functions that are rational by two sequential criteria, which follows the approach initiated by Manzini and Mariotti (Amer. Econ. Rev., 2007) for single-valued choice functions. Uniqueness is not guaranteed but our proof is constructive and an explicit solution is provided in terms of approximation choice functions.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by University Library of Munich, Germany in its series MPRA Paper with number 21487.
Date of creation: 16 Mar 2010
Date of revision:
Choice function; rational choice; compound function.;
Find related papers by JEL classification:
- D00 - Microeconomics - - General - - - General
This paper has been announced in the following NEP Reports:
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Jose Apesteguia & Miguel Ballester, 2009.
"Choice by Sequential Procedures,"
NajEcon Working Paper Reviews
- Jose Apesteguia & Miguel A. Ballester, 2012. "Choice by sequential procedures," Economics Working Papers 1309, Department of Economics and Business, Universitat Pompeu Fabra.
- Jose Apesteguia & Miguel Angel Ballester, 2012. "Choice By Sequential Procedures," Working Papers 615, Barcelona Graduate School of Economics.
- Rohan Dutta & Sean Horan, 2013. "Inferring Rationales from Choice : Identification for Rational Shortlist Methods," Cahiers de recherche 09-2013, Centre interuniversitaire de recherche en économie quantitative, CIREQ.
- Demuynck, Thomas, 2011. "The computational complexity of rationalizing boundedly rational choice behavior," Journal of Mathematical Economics, Elsevier, vol. 47(4-5), pages 425-433.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ekkehart Schlicht).
If references are entirely missing, you can add them using this form.